Advertisement

Applied Categorical Structures

, Volume 24, Issue 5, pp 619–647 | Cite as

Generalizations of the Sweedler Dual

  • Hans-E. Porst
  • Ross Street
Article

Abstract

As left adjoint to the dual algebra functor, Sweedler’s finite dual construction is an important tool in the theory of Hopf algebras over a field. We show in this note that the left adjoint to the dual algebra functor, which exists over arbitrary rings, shares a number of properties with the finite dual. Nonetheless the requirement that it should map Hopf algebras to Hopf algebras needs the extra assumption that this left adjoint should map an algebra into its linear dual. We identify a condition guaranteeing that Sweedler’s construction works when generalized to noetherian commutative rings. We establish the following two apparently previously unnoticed dual adjunctions: For every commutative ring R the left adjoint of the dual algebra functor on the category of R-bialgebras has a right adjoint. This dual adjunction can be restricted to a dual adjunction on the category of Hopf R-algebras, provided that R is noetherian and absolutely flat.

Keywords

Hopf algebra Coalgebra Sweedler dual Finite dual coalgebra Monoidal functor 

Mathematics Subject Classification (2010)

Primary 16T15 Secondary 18D10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abuhlail, J.Y., Al-Sulaiman, N.: Hopf Semialgebras. Comm. Algebra 43, 1241–1278 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Abuhlail, J.Y., Gómez-Torrecillas, J., Wisbauer, R.: Dual coalgebras of algebras over commutative rings. J. Pure Appl. Algebra 153, 107–120 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Adámek, J., Herrlich, H., Strecker, G.E.: Abstract and Concrete Categories. John Wiley, New York (1990)zbMATHGoogle Scholar
  4. 4.
    Aguiar, M., Mahajan, S.: Monoidal Functors, Species and Hopf Algebras, CRM Monograph Series 29 American Math. Society, Providence, RI (2010)Google Scholar
  5. 5.
    Anel, M., Joyal, A.: Sweedler theory of (co)algebras and the bar-cobar constructions (2013). arXiv:1309.6952
  6. 6.
    Chen, C.Y., Nichols, W.D.: A duality theorem for Hopf module algebras over Dedekind rings. Comm. Algebra 18(10), 3209–3221 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Day, B.J.: Construction of biclosed categories. University of New South Wales, PhD thesis (1970)zbMATHGoogle Scholar
  8. 8.
    Dăscălescu, S., Năstăsescu, C., Raianu, S.: Hopf algebras - An introduction, Pure and Applied Mathematics, vol. 235. Marcel Dekker, New York-Basel (2001)Google Scholar
  9. 9.
    Hyland, M., López Franco, I, Vasilakopoulou, C.: Hopf measuring comonoids and enrichment. arXiv:1509.07632 (2015)
  10. 10.
    Kelly, G.M.: Doctrinal adjunction, Lecture Notes in Math, vol. 420, pp 257–280. Springer-Verlag, Berlin, Heidelberg, New York (1974)Google Scholar
  11. 11.
    Kelly, G.M., Street, R.: Review of the elements of 2-categories, Lecture Notes in Math, vol. 420, pp 75–103. Springer-Verlag, Berlin, Heidelberg, New York (1974)Google Scholar
  12. 12.
    Mac Lane, S.: : Categories for the Working Mathematician, Second Edition. Springer, New York (1998)zbMATHGoogle Scholar
  13. 13.
    Pareigis, B.: Non-additive ring and module theory I, vol. 24, pp 189–204 (1977). DebrecenGoogle Scholar
  14. 14.
    Poinsot, L., Porst, H.-E.: The dual R-ring of an R-coring revisited. Comm. Algebra 44, 944–964 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Porst, H.-E.: On Categories of Monoids, Comonoids, and Bimonoids. Quaest. Math. 31, 127–139 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Porst, H.-E.: Dual adjunctions between algebras and coalgebras. Arab. J. Sci. Eng. Sect. C 33(2), 407–411 (2008)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Porst, H.-E.: Limits and Colimits of Hopf Algebras. J. Algebra 328, 254–267 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Porst, H.-E.: The Formal Theory of Hopf Algebras, Part I. Quaest. Math. 38, 631–682 (2015)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Porst, H.-E.: The Formal Theory of Hopf Algebras, Part II. Quaest. Math. 38, 683–708 (2015)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Schauenburg, P.: Tannaka Duality for Arbitrary Hopf Algebras, Algebra Berichte, vol. 66. Verlag Reinhard Fischer, München (1992)Google Scholar
  21. 21.
    Street, R.H.: Quantum Groups: a path to current algebra, Australian Math. Society Lecture Series, vol. 19. Cambridge University Press (2007)Google Scholar
  22. 22.
    Sweedler, M.E.: Hopf Algebras. Benjamin, New York (1969)zbMATHGoogle Scholar
  23. 23.
    Sweedler, M: The predual theorem to the Jacobson-Bourbaki theorem. Trans. Amer. Math. Soc. 213, 391–406 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Ulmer, F.: Bialgebras in Locally Presentable Categories. Preprint, Universität Wuppertal (1977)Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUniversity of StellenboschStellenboschSouth Africa
  2. 2.Department of MathematicsUniversity of BremenBremenGermany
  3. 3.Centre of Australian Category Theory, Department of MathematicsMacquarie UniversitySydneyAustralia

Personalised recommendations